Bye Bye Citalopram

As some of you may have seen I've been taking 10mg Citalopram for swallowing anxiety.

It hasn't been going well with increasing side effects which culminated Saturday night about 8pm.

I started retching and vomiting what little I'd managed to eat. I had the biggest panic attack I've ever had and started pacing round the house like some caged animal. Then I started drooling beside the retching and pacing and hic-cuping violently!

This carried on through the evening and into the night. I couldn't sit still and just kept retching deep from my gut.

My wife was so worried she called 111 at 3am with me still retching, drooling and pacing/panicking.

The doctor rang back at 4am and said it was undoubtedly a severe reaction to the Citlopram and to stop taking them.

I was still bad at 9am the next day so 111 was called again and the doctor (a different one) confirmed the diagnoses of basically Citalopram poisoning and to stop taking them. He said this wasn't uncommon!!!! He prescribed some anti-nausea pills which my wife picked up and helped.

I'm now waiting for my own doctor to ring me.

I write this as a warning. About three weeks in taking the pills I knew something was wrong. Any brightness I felt in my mind disappeared and the side effects continued to get worse. I lost 2.5 stone and am severely dehydrated yet my doctor said push on through - keep taking the pills.

If I know now what I did eight weeks ago when a pretty healthy guy was prescribed Citalopram I would've put them straight in the bin!

1 Reply

oldestnewest
  • So story the hear that, everyone's different....I was lucky they changed my life.

    All the best...

You may also like...